MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 06/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil received call from reporter who identified themselves as counsel for the end-user to report an incident having occurred on (b)(6) 2023 where the device reportedly fell over forward and landing atop the end-user.The reporter described the event as the end-user traversing down a described "very steep" walkway that was incorporated to allow access to a local restaurant.The reporter described this pathway to appear extremely steep to where even able-bodied individuals would give second thought to use.It was described that approximately halfway down the device reportedly tipped over forward, due to the extreme grade, and landed atop the end-user which resulted in an fx to the femur, and undescribed injuries to their face and head.The reporter stated they are not making any claim or allegation of the device having malfunctioned in any way to have contributed to this event, with reports of the device remaining fully operational both before and after the reported event.Permobil provided reporter a copy of the user manual which outlines maximum recommended angles for safe operation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Reports while traversing down a steep grade pathway, the device reportedly tipped over forward, landing atop the end-user which resulted in serious injury.Requiring medical intervention to address.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key20244827
Report Number1221084-2024-00018
Device Sequence Number7301636
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose